Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 26, 2007, 6:31 AM CST for Walton County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2007, 6:31 AM CST (12:31 UTC)
- Expired
- Nov 26, 2007, 7:00 AM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 28 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 6:42 AM CST | TSTM WND DMG | 4 N De Funiak Springs, FL | 1 TREE REPORTED DOWN AT INGLE ROAD AND COUNTY ROAD 1883. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 261231
SVRTAE
FLC131-261300-
/O.NEW.KTAE.SV.W.0171.071126T1231Z-071126T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 AM CST MON NOV 26 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...SANTA ROSA BEACH...DE FUNIAK
SPRINGS...
* UNTIL 700 AM CST
* AT 630 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF SANTA ROSA
BEACH...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE FUNIAK SPRINGS BY 655 AM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3039 8639 3045 8632 3045 8622 3041 8617
3042 8615 3047 8622 3048 8633 3080 8612
3071 8604 3061 8591 3035 8618
TIME...MOT...LOC 1231Z 223DEG 31KT 3052 8624
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 12:30 AM CST, 6 hours 1 minute earlier.
Area forecast discussion, Nov 26, 12:30 AM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED LONG TERM NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 AM EST MON NOV 26 2007 .SYNOPSIS...THE LATEST WATER VAPOR/UPPER AIR ANALYSES DEPICT THE CLOSED LOW CIRCULATION ALONG THE RED RIVER VALLEY OF NRN TX...WHICH CONTINUES TO MOVE NEWD TOWARD ERN OK. THE UPPER LEVEL RIDGE OVER THE SERN STATES IS SLOWLY YIELDING TO HEIGHT FALLS AHEAD OF THE CLOSED LOW. SURFACE LOW PRESSURE OVER EXTREME NWRN MS HAS A COLD FRONT TRAILING SWD INTO THE WRN GULF...AND A WARM FRONT EWD ALONG THE FL PANHANDLE COAST AND ACROSS THE NRN FL PENINSULA. A SQUALL LINE OF STRONG TO ISOLATED SEVERE TSTMS EXTENDS WELL AHEAD OF THE COLD FRONT FROM ERN MS/WRN AL SWD INTO THE NRN GULF. THE MAIN THREATS WITH THIS LINE OF STORMS OVERNIGHT WILL BE ISOLATED BOWING SEGMENTS PRODUCING STRONG SURFACE WINDS...ESPECIALLY FROM EXTREME SRN AL INTO THE WRN FL PANHANDLE AND ADJACENT GULF COASTAL WATERS. OTHERWISE...SKIES REMAIN OVERCAST WITH E-SE WINDS 5-10 KTS OVER LAND AREAS...INCREASING TO 15-20 KTS OVER THE COASTAL WATERS. && .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...BOTH THE NAM AND GFS WHICH MATCH UP WELL WITH THE POSITION THE SRN PLAINS UPPER LOW AT 06Z EJECT THIS SYSTEM AND ITS ASSOCIATED TROUGH RAPIDLY ENEWD FROM THE MIDDLE/LOWER MS VALLEY ACROSS THE OH/TN VALLEYS TODAY AND OFF THE MID/SRN ATLANTIC COAST LATER TONIGHT. IN THE WAKE OF THE EXITING TROUGH...A SHORT WAVE RIDGE BRIEFLY BUILDS OVER THE ERN CONUS TUESDAY...THEN DEPARTS WEDNESDAY AHEAD OF THE NEXT TROUGH TAKING SHAPE OVER THE CNTRL CONUS. THE COLD FRONT OVER THE LOWER MS VALLEY THIS MORNING WILL PROGRESS EWD AS THE NRN MS LOW EJECTS NEWD AND GRADUALLY DEEPENS DURING ITS TREK ACROSS THE OH VALLEY AND SRN NEW ENGLAND THROUGH EARLY TUESDAY. THE TIMING OF THE FRONTAL PASSAGE HAS NOT CHANGED MUCH IN PAST MODEL CYCLES...WITH IT CLEARING OUR WRN ZONES BETWEEN 18Z AND 00Z...AND ERN ZONES BETWEEN 00Z AND 06Z. THE PRE-FRONTAL SQUALL LINE WILL CONTINUE TO SLOWLY PUSH EWD INTO SRN AL/WRN-CNTRL FL PANHANDLE THIS MORNING. WHILE THE LACK OF STRONG INSTABILITY REMAINS THE MITIGATING FACTOR FOR SEVERE TSTMS...THE LOW LEVEL SHEAR IS ADEQUATE WITH 40-50 KT LOW LEVEL JET. THIS SUGGESTS THE POTENTIAL FOR ISOLATED BOWING SEGMENTS PRODUCING MARGINALLY SEVERE CONVECTIVE WIND GUSTS...ESPECIALLY OVER SERN AL...THE FL PANHANDLE AND ADJACENT COASTAL WATERS. THE THREAT FOR ANY TORNADOES REMAINS LOW. THE LATEST SPC DAY ONE OUTLOOK HIGHLIGHTS A SLIGHT RISK FOR SEVERE TSTMS FOR THESE AREAS THIS MORNING...AND MUCH OF SWRN GA AND THE WRN FL BIG BEND THIS AFTERNOON. THE SEVERE THREAT WILL DIMINISH FOR ERN PORTIONS OF THE CWA AS THE UPPER TROUGH DEAMPLIFIES ACROSS THE TN VALLEY LATER THIS AFTERNOON. THE NAM REMAINS A LITTLE SLOWER WITH THE WEAKENING OF THIS FEATURE...SO A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE ERN ZONES UNTIL THE COLD FRONTAL PASSAGE THIS EVENING. DRIER AIR IN THE WAKE OF THE FRONT WILL SCOUR OUT THE CLOUDS LATER TONIGHT. DRY CONDITIONS WILL RETURN FOR TUESDAY AND WEDNESDAY AS A LARGE HIGH PRESSURE SYSTEM BUILDS ACROSS THE TN VALLEY. AFTER A BRIEF COOL DOWN TUESDAY...HIGHS ON WEDNESDAY WILL MODERATE TO NORMAL READINGS. ACCEPTED A BLEND OF THE MET AND MAV MOS TEMPS...AND TWEAKED THE INHERITED POP GRIDS SLIGHTLY. && .LONG TERM (THURSDAY THROUGH MONDAY)...ZONAL UPPER FLOW WILL BE THE DOMINANT FEATURE...WITH A RATHER BROAD UPPER LEVEL RIDGE ANCHORED OVER THE GULF. THIS PATTERN WILL KEEP THE BRUNT OF ANY ARCTIC AIR AIRMASSES CONFINED WELL NORTH OF OUR REGION THROUGH THE UPCOMING WEEKEND BEFORE THE NEXT TROUGH APPROACHES FROM THE PLAINS ON MONDAY. THE OFFSHORE LOW LEVEL FLOW WILL PROMOTE A DRY WEATHER PATTERN THROUGH SATURDAY...WITH SMALL RAIN CHANCES RETURNING FOR SUNDAY AND MONDAY AS ONSHORE FLOW DRAWS GULF MOISTURE INTO THE REGION AHEAD OF THE NEXT FRONT. HIGH AND LOW TEMPS WILL AVERAGE SLIGHTLY ABOVE NORMAL DURING THE PERIOD. HIGH AND LOW TEMPS WILL AVERAGE ABOUT 5 DEGREES ABOVE CLIMO DURING THE PERIOD. && .AVIATION...FAIRLY DIFFICULT TAF PACKAGE FOR THE OVERNIGHT PERIOD AS LOW CIG AND VSBY RESTRICTIONS ARE DEVELOPING WELL OUT AHEAD OF THE PRE-FRONTAL SQUALL LINE. CONDITIONS ARE THE MOST PESSIMISTIC OVER THE EASTERN TAF SITES...WITH IFR CONDITIONS ALREADY ENTRENCHED OVER KABY AND KVLD...WITH KTLH LIKELY TO BE NEXT DURING THE OVERNIGHT PERIOD. ONCE THE SWATH OF RAIN WITH EMBEDDED TSTMS TO THE WEST REACHES THE AREA...CIGS AND VSBYS SHOULD IMPROVE OUTSIDE OF THE HEAVIER DOWNPOURS...BUT THIS AREA MAY NOT ARRIVE UNTIL WELL AFTER SUNRISE TO THE EAST OF KDHN AND KPFN. && .MARINE...A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY... AND WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY WEST OF THE APALACHICOLA RIVER. THE FRONT WILL EXIT THE COASTAL WATERS BY TUESDAY MORNING. ELEVATED WINDS AND SEAS WILL GRADUALLY DECREASE BY WEDNESDAY AS THE PRESSURE GRADIENT RELAXES. && .FIRE WEATHER...NO RED FLAG CONCERNS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 51 68 44 72/ 70 20 05 00 00 PANAMA CITY 72 51 67 47 72/ 90 10 05 00 00 DOTHAN 69 45 65 41 70/ 90 10 05 00 00 ALBANY 70 46 67 41 71/ 70 20 05 00 00 VALDOSTA 76 52 69 44 72/ 60 40 05 00 00 CROSS CITY 81 57 72 46 76/ 50 40 10 05 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT UNTIL 00Z TUESDAY GMZ750-770. && AVIATION/FIRE WEATHER...GOULD PUBLIC/MARINE...JAMSKI
Hazardous weather outlook, Nov 26, 4:40 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EST MON NOV 26 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 540 AM EST MON NOV 26 2007 /440 AM CST MON NOV 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND EVENING...PRECEDED BY A BAND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE OVER SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND COASTAL WATERS THIS MORNING...AND THIS AFTERNOON ACROSS SOUTHWEST GEORGIA AND THE WESTERN FLORIDA BIG BEND. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 40 MPH. GUSTY SOUTHERLY WINDS WILL CREATE HAZARDOUS CONDITIONS FOR MARINE INTERESTS TODAY...WITH SMALL CRAFT ADVISORIES IN EFFECT FOR THE PANHANDLE COASTAL WATERS. SMALL CRAFT SHOULD ALSO EXERCISE CAUTION OVER THE BIG BEND COASTAL WATERS. FINALLY...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PANHANDLE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY CONDITIONS WITH SEASONABLE TEMPERATURES WILL PREVAIL THROUGH THE FIRST HALF OF THE UPCOMING WEEKEND. THE NEXT CHANCE OF RAIN WILL BE ON SUNDAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...ESPECIALLY FOR AREAS WEST OF A LINE FROM ALBANY TO APALACHICOLA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Nov 26, 1:51 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 AM EST MON NOV 26 2007 FLZ007-008-260845- COASTAL WALTON-INLAND WALTON- 151 AM CST MON NOV 26 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 245 AM CST AT 142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DEERLAND...OR 6 MILES EAST OF CRESTVIEW... MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... DE FUNIAK SPRINGS BY 215 AM CST. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
Special weather statement, Nov 26, 6:21 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 721 AM EST MON NOV 26 2007 FLZ008-261245- COASTAL WALTON- 621 AM CST MON NOV 26 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 645 AM CST AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:12 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 26, 7:09 AM CST | Severe Thunderstorm Warning | TAE | Washington | 36 min |
| Nov 26, 7:31 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 29 min |
| Nov 26, 9:03 AM CST | Special Marine Warning | TAE | 87 min | |
| Nov 26, 9:44 AM CST | Severe Thunderstorm Warning | TAE | Bay, Gulf | 31 min |
| Nov 26, 10:30 AM CST | Special Marine Warning | TAE | 90 min | |
| Nov 26, 1:40 PM CST | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.